

# **Technology Executive Committee**

02 April 2024

### 19 April 2024 (TEC-CTCN Advisory Board Joint session)

#### Draft provisional agenda for TEC-CTCN Advisory Board joint session

COP28 (CMA5) welcomed the enhanced coordination and collaboration between the Technology Executive Committee and the Climate Technology Centre and Network, including through their adoption of new and improved modalities of work for advancing implementation of the joint work programme (JWP) of the Technology Mechanism for 2023–2027 across their joint activities, and Invites the Technology Executive Committee (TEC) and the Climate Technology Centre and Network (CTCN) to continue efforts to enhance the exchange of systematic feedback on their work

COP28 (CMA5) also noted the Technology Mechanism initiative on artificial intelligence for climate action, the aim of which is to explore the role of artificial intelligence as a technological tool for advancing and scaling up transformative climate solutions for mitigation and adaptation action in developing countries, with a focus on the least developed countries and small island developing States, while also addressing the challenges and risks posed by artificial intelligence, such as energy consumption, data security and the digital divide

This joint session aims to:

- Share up-to-date information from both bodies' activities, including feedback from the work of each body;
- Provide guidance for the implementation of the joint work programme of the Technology Mechanism for 2023–2027.

### Friday, 19 April 2024 9:00–17:00 (CEST)

UN City, Marmorvej 51, 2100 Copenhagen, Denmark

9:00-9:15 (~15 min)	<ol> <li>Welcome remarks         <ol> <li>Remarks by UNEP;</li> <li>Remarks by COP 28 Presidency;</li> <li>Remarks by COP 29 Incoming Presidency.</li> </ol> </li> </ol>
9:15-9:30 (~15 min)	<ul> <li>2 Opening of CTCN AB 23 meeting and joint TEC-CTCN session</li> <li>2.1 Opening of the meeting by the CTCN AB Chair.</li> </ul>
9:30-09:45 (~15 min)	<ul> <li>3 Organizational matters <ul> <li>3.1 CTCN AB 23 meeting agenda (<i>Adopt</i>);</li> <li>3.2 Meeting minutes of previous CTCN Advisory Board meeting (<i>Adopt</i>).</li> </ul> </li> <li>CTCN AB members will be invited to adopt AB 23 meeting agenda and AB 22 meeting minutes. Documents will be circulated ahead of the meeting, and members will be asked to share substantive comments in advance of the meeting.</li> </ul>

09:45-11:00 (~75 min)	4 Matters related to the TEC and CTCN 4.1. Overview of the relevant outcomes related to the Technology Machanism of the COP 28
	4.1 Overview of the relevant outcomes related to the Technology Mechanism of the COP 28 (CMA5), including technology components of the Global Stocktake ( <i>Take note, discuss</i> );
	The secretariat will present main outcomes of the COP28, highlighting those that are of relevance to the work of the Technology Mechanism.
	<ul> <li>4.2 Update by TEC Chair on the work of the TEC, reflections on synergies with the CTCN, including in common areas of work under the JWP, update on the preparation of the workshop on linkages between the Technology Mechanism and the Financial Mechanism (<i>Take note, discuss</i>));</li> <li>4.3 Update by the CTCN AB Chair, on the work of the CTCN and reflections on synergies with the TEC, including in common areas of work under the JWP (<i>Take note, discuss</i>)).</li> </ul>
	The Chair of the TEC and CTCN will update on progress of the work of each body since TEC 27 and CTCN AB 22. Chairs of both bodies will stimulate discussion around systematic issues arising from the work of both bodies and their implications for each other's work, including in common areas of work under the JWP.
11:00-11:15 (~15 min)	Coffee break
	5. Implementation of the Joint Work Programme of the Technology Mechanism for 2023–2027
	<ul> <li>5.1. Digitalization (<i>Take note; Discuss</i>) (30 mins)</li> <li>Green technology databases;</li> <li>Distributed ledgers.</li> </ul>
	The joint taskforce on digitalization, with support from the CTCN secretariat will present the outcomes of the work on green technology databases and on distributed ledgers, and representative of WIPO will be invited to present their respective work on green technology database.
	5.2. Technology Mechanism Initiative on Artificial Intelligence for Climate Action ( <i>Discuss</i> ) (80 mins)
11:15-13:15	<ul> <li>Document: Draft workplan for the Initiative (2024-2027);</li> <li>Presentation on the elements of the draft terms of reference for an Advisory Group to the Initiation.</li> </ul>
(~120 min)	<ul> <li>to the Initiative;</li> <li>Presentation on the capacity-building series under the Initiative;</li> <li>Presentation on Technology Mechanism AI Climate Application Hub.</li> </ul>
	Secretariats will present the draft workplan and the elements of the draft terms of reference for an Advisory Group. The CTCN secretariat will present on the capacity-building series. A representative of Enterprise Neurosystem will present a proposal for the Technology Mechanism AI Climate Application Hub.
	<ul> <li>5.3. Gender and technology (<i>Take note; Discuss</i>) (20 mins)</li> <li>Update on implementation of gender roster of female experts on climate</li> </ul>
	<ul> <li>technologies and female and male gender experts;</li> <li>Gender in Technology Needs Assessments.</li> </ul>
	The CTCN secretariat will report on progress on the further development of the roster, including on a new platform for hosting the roster, initial user statistics, and upcoming communication and outreach activities. The Women and Gender Constituency will present about the gender in TNA's.
13:15-13:45 (~30 min)	Lunch break

	5.4 Collaboration for Resource Mobilization and Partnerships to support implementation of the Joint Work Programme ( <i>Consider; Provide guidance</i> ).
13:45 - 14:15	
30 mins	The CTCN, UNEP and UNFCCC secretariat will update the TEC and CTCN AB members on their collaborations to mobilize resources to support implementation of the Joint Work Programme.
14:15 – 15:15 (~60 min)	6. Monitoring and Evaluation
	<ul> <li>6.1. Presentation on the NDE survey (<i>Consider; Provide guidance</i>);</li> <li>6.2. Document: Joint monitoring and evaluation indicators for the joint work (<i>Consider; Provide guidance</i>).</li> </ul>
	The TEC and CTCN Advisory Board will be invited to consider information regarding the planned NDE survey, joint indicators for the joint work, as well as a reference document on the mapping of the reporting requirements.
15:15-15:30 (~15 min)	7. Date and venue of the next meeting
	The Chairs and Vice-Chairs of the TEC and the CTCN Advisory Board will propose tentative dates for TEC29 and the 24th CTCN Advisory Board meeting.
	The TEC and CTCN Advisory Board will be invited to <u>take note</u> of the date for TEC 29 and the 24th CTCN Advisory Board meeting.
15:30-15:45 (~15 min)	Coffee break
	8. Other matters
15:45-16:30 (~45 min)	<ul> <li>8.1. Potential collaboration with the UN Climate Change Global Innovation Hub (<i>Discuss, Provide guidance</i>);</li> <li>Document: Potential collaboration with the UN Climate Change Global Innovation Hub</li> </ul>
	TEC and CTCN Advisory Board members will be invited to consider the potential collaboration between the Technology Mechanism and the UN Climate Change Global Innovation Hub and discuss the next steps.
	8.2. National Designated Entities forum (Take note).
	The CTCN secretariat will provide an update on the NDE forum, including plans and resource implications.
	9. Closure of TEC28 and Joint TEC-CTCN Session
16:30-17:00	The Chairs of the TEC and the CTCN Advisory Board will share key conclusions from the

# CTCN 10 Years Of Climate Technology Solutions For Systems Transformation.

Date: 19<sup>th</sup> April 2024 Time: 18:30-20:00

TEC and CTCN AB Board members are invited along with CTCN stakeholders, donors, constituencies' representatives, embassies representatives based in Copenhagen, as well as leaders from the private sector and philanthropic organizations.

The event will start at 19:00 with the opening remarks from representatives of the Green Diplomacy and Climate at Ministry of Foreign Affairs, Denmark, and will follow with the remarks of UNEP and UNFCCC Executive Director and Secretary.

Highlight of the evening will be the 10<sup>th</sup> year journey of CTCN told by the leaders who played a key role in taking CTCN from paper to implementation, and then to impact in developing countries.

The event will conclude with some looking ahead reflections on global climate technology ambitions and the resources needed to scale up operations, multiply impact and strengthen resilience in the communities most affected by climate change.

The programme of the evening will be circulated closer to the event.\